Alert archive / South Dakota / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Jun 10, 2015, 2:42 PM CDT for 15 counties in South Dakota; 6 counties in Minnesota; 11 counties in Iowa. It took effect at Jun 10, 2015, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2015, 2:42 PM CDT (19:42 UTC)
- In effect from
- Jun 10, 2015, 10:00 PM CDT
- Expired
- Jun 11, 2015, 9:54 AM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
All 32 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Bon Homme County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 34 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 737 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WGUS63 KFSD 101942 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 242 PM CDT WED JUN 10 2015 IAZ001>003-012>014-020-021-MNZ080-081-089-090-097-098-SDZ055-056- 059>071-110345- /O.NEW.KFSD.FF.A.0002.150611T0300Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-LAKE-MOODY- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 242 PM CDT WED JUN 10 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS... IN NORTHWEST IOWA...CHEROKEE...CLAY IA...DICKINSON...LYON IA... O'BRIEN...OSCEOLA...PLYMOUTH AND SIOUX. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...MURRAY...NOBLES... PIPESTONE AND ROCK. IN SOUTH DAKOTA...BON HOMME...CHARLES MIX...CLAY SD...DAVISON...DOUGLAS...HANSON...HUTCHINSON... LAKE...LINCOLN SD...MCCOOK...MINNEHAHA...MOODY...TURNER... UNION AND YANKTON. * FROM 10 PM CDT THIS EVENING THROUGH THURSDAY EVENING * RAIN AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT AND CONTINUE THROUGH THURSDAY. THE RAIN WILL BE HEAVY AT TIMES WITH AMOUNTS OF 2 TO 4 INCHES POSSIBLE. THE HEAVIEST RAIN SHOULD COME TO AN END BY THURSDAY AFTERNOON. * AREA STREAMS...CREEKS AND RIVERS MAY CLIMB TO AND EXCEED BANKFULL. LOW WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND CAUSE POTENTIALLY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
797 WGUS63 KFSD 110302 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1002 PM CDT WED JUN 10 2015 IAZ001>003-012>014-020-021-MNZ080-081-089-090-097-098-SDZ055-056- 059>071-111115- /O.CON.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-LAKE-MOODY- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1002 PM CDT WED JUN 10 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA... CHEROKEE...CLAY IA...DICKINSON...LYON IA...O'BRIEN...OSCEOLA... PLYMOUTH AND SIOUX. IN SOUTHWEST MINNESOTA...COTTONWOOD... JACKSON...MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH DAKOTA...BON HOMME...CHARLES MIX...CLAY SD...DAVISON... DOUGLAS...HANSON...HUTCHINSON...LAKE...LINCOLN SD...MCCOOK... MINNEHAHA...MOODY...TURNER...UNION AND YANKTON. * THROUGH THURSDAY EVENING * RAIN AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT AND CONTINUE THROUGH THURSDAY. THE RAIN WILL BE HEAVY AT TIMES WITH AMOUNTS OF 2 TO 4 INCHES POSSIBLE. THE HEAVIEST RAIN SHOULD COME TO AN END BY THURSDAY AFTERNOON. * AREA STREAMS...CREEKS AND RIVERS MAY CLIMB TO AND EXCEED BANKFULL. LOW WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND CAUSE POTENTIALLY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
802 WGUS63 KFSD 110839 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 AM CDT THU JUN 11 2015 IAZ001-002-012-013-020-MNZ080-081-089-090-097-098-SDZ055-056- 059>071-110945- /O.CAN.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-ROCK-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY... SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA... DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 339 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. WHILE LIGHT RAIN WILL OCCUR THIS MORNING...HEAVY RAINFALL IS NO LONGER EXPECTED ACROSS THE AREA. THEREFORE...FLASH FLOODING IS NO LONGER FORECAST TO OCCUR. $$ IAZ022-031-032-111645- /O.EXA.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUENA VISTA-WOODBURY-IDA- INCLUDING THE CITIES OF...STORM LAKE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK 339 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST IOWA... INCLUDING THE FOLLOWING AREAS...BUENA VISTA...IDA AND WOODBURY. * THROUGH THIS EVENING * RAIN AND WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON. RAIN MAY BE HEAVY AT TIMES WITH 1 TO 2 INCHES OF RAIN POSSIBLE. THE HEAVIEST RAIN SHOULD COME TO AN END BY THURSDAY AFTERNOON. * AREA STREAMS AND CREEKS MAY CLIMB TO AND EXCEED BANKFULL. LOW WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND CAUSE POTENTIALLY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ003-014-021-111645- /O.CON.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKINSON-CLAY IA-CHEROKEE- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...CHEROKEE 339 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS... CHEROKEE...CLAY IA AND DICKINSON. * THROUGH THIS EVENING * RAIN AND WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON. THE RAIN MAY BE HEAVY AT TIMES WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THE HEAVIEST RAIN SHOULD COME TO AN END BY THURSDAY AFTERNOON. * AREA STREAMS AND CREEKS CLIMB TO AND EXCEED BANKFULL. LOW WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND CAUSE POTENTIALLY DANGEROUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SCHUMACHER
734 WGUS63 KFSD 111454 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 954 AM CDT THU JUN 11 2015 IAZ003-014-021-022-031-032-111600- /O.CAN.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKINSON-CLAY IA-CHEROKEE-BUENA VISTA-WOODBURY-IDA- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK 954 AM CDT THU JUN 11 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST IOWA HAS BEEN CANCELLED. WHILE ADDITIONAL RAINFALL WILL BE LIKELY THROUGHOUT THE DAY RAINFALL THAT WOULD CAUSE FLASH FLOODING IS NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 6:32 AM CDT, 8 hours 10 minutes earlier.
Area forecast discussion, Jun 10, 6:32 AM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 632 AM CDT WED JUN 10 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 342 AM CDT WED JUN 10 2015 SUBTLE 850 MB SHORTWAVE DROPPING SOUTHEAST INTO NORTHWEST IOWA WILL PROVIDE JUST ENOUGH LIFT FOR A FEW HIGH BASED GARDEN VARIETY THUNDERSHOWERS THROUGH THE NEXT FEW HOURS. MOSTLY SUNNY SKIES ARE EXPECTED THIS MORNING AND MUCH OF THE AFTERNOON. BY THIS AFTERNOON...UPPER LEVEL FLOW WILL BEGIN STREAMING MOISTURE INTO THE CENTRAL PLAINS AHEAD OF A BROAD POSITIVELY TILTED TROUGH CHURNING OVER THE DESERT SOUTHWEST AND INTERMOUNTAIN WEST. WITH THE REMNANTS OF A FORMER TROPICAL SYSTEM HEADING ONSHORE IN CALIFORNIA...MOISTURE IS PARTICULARLY ABUNDANT WITH THIS SYSTEM. UPSLOPE CONVECTION IN THE HIGH PLAINS WILL KEEP THUNDERSTORM ACTIVITY LARGELY WEST OF THE FORECAST AREA TODAY. HOWEVER...A VORT MAX TRACKS INTO CENTRAL HIGH PLAINS THIS EVENING AND SLOWLY NOSES INTO THE WESTERN FORECAST AREA OVERNIGHT. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO BE MAINLY CONFINED TO THE MISSOURI VALLEY AND AREAS WEST OF THE JAMES RIVER THIS EVENING AND WITH THE MORE WIDESPREAD ACTIVITY SPREADING NORTHEAST AFTER MIDNIGHT AS THE LOW LEVEL JET INTENSIFIES OVER THE FORECAST AREA. PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.75 INCHES IN OUR SOUTH LATE TONIGHT...NETTING SOME LOCALLY VERY HEAVY RAINFALL RATES. THE SEVERE THREAT LOOKS VERY MARGINAL AND LARGELY CONFINED TO THE MISSOURI VALLEY WHERE EFFECTIVE SHEAR IS STRONG AND ELEVATED CAPE VALUES MAY REACH AROUND 1000 J/KG IN THE EARLY MORNING HOURS. THE PRIMARY THREAT WOULD BE QUARTER SIZED HAIL AND GUSTS TO 65 MPH. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 342 AM CDT WED JUN 10 2015 VERY ACTIVE START TO THE LONG TERM WITH POTENTIAL FLOODING ISSUES THURSDAY AND THURSDAY NIGHT...AND THIS IS THE PRIMARY FOCUS OF THE FORECAST MODEL CONSENSUS IS VERY GOOD FOR THURSDAY AND THURSDAY NIGHT IN THE LARGE SCALE. ALL MODELS AGREE A 300 MB JET WILL MOVE ACROSS NORTH DAKOTA AND INTO MN BY THURSDAY AFTERNOON AND THEN CONTINUE EAST INTO THE NORTHERN GREAT LAKES. THIS PUTS MUCH OF THE FORECAST AREA IN THE RIGHT ENTRANCE OF THE JET. AT THE SAME TIME...A VERY COMPACT POTENTIAL VORTICITY ANOMALY IS EXPECTED TO MOVE ACROSS NEBRASKA AND INTO NORTHERN IOWA AND SOUTHERN MINNESOTA. AS A RESULT...THERE IS STRONG LARGE SCALE FORCING FOR ASCENT ACROSS MUCH OF THE FORECAST AREA...BUT ESPECIALLY ALONG AND NORTH OF INTERSTATE 90...INTO THURSDAY EVENING. AT THE SAME TIME...A VERY STRONG LOW LEVEL FRONT WILL BE SITUATION FROM NEAR YKN ENE ALONG THE MN AND IOWA BORDER. GOING SOUTH OF THE BOUNDARY...INSTABILITY INCREASES OVER ERN NEBRASKA AND SOUTHERN IOWA. SO EXPECT A BALANCE BETWEEN THE STRONG SYNOPTIC SCALE FORCING ALONG/NORTH OF I90 AND THE INSTABILITY ALONG AND SOUTH OF HWY 20. THIS PUTS THE FOCUS FOR THE BEST LIFT NEAR THE 925 MB BOUNDARY FRONT YKN TO MJQ. AS FOR MOISTURE...PRECIPITABLE WATER IS EXPECTED TO BE FROM 1.5 TO 2 INCHES FOR MUCH OF THE DAY. EVEN FOR KOAX...THIS IS 150 TO 190 PERCENT ABOVE NORMAL AND PUTS PWS NEAR RECORDS FOR MID JUNE. THIS IS REALLY A SET UP FOR A SIGNIFICANT RAINFALL EVENT WITH THE POTENTIAL FOR FLASH FLOODING AND POTENTIAL IMPACTS TO AREA RIVERS. BASED UPON THE LIFT...INSTABILITY...AND MOISTURE SEE NO REASON TO DOUBT MODEL CONSENSUS OF 3+ INCHES OF RAIN OVER PORTIONS OF THE FORECAST AREA. IN FACT...WITH THE EXCEPTION OF THE ECMWF...THE DETERMINISTIC MODELS HAVE 4 TO 6 INCHES OF RAIN IN PORTIONS OF SW MN. BECAUSE INSTABILITY MAY RESULT IN CONVECTIVE DEVELOPMENT A LITTLE FARTHER SOUTH HAVE FAVORED THE AXIS OF HEAVIEST RAINFALL ALONG THE MINNESOTA AND IOWA STATE LINE. BUT GIVEN UNCERTAINTY ASSOCIATED WITH CONVECTIVE DEVELOPMENT...THIS AXIS COULD BE FARTHER NORTH EXTENDING ALONG A LINE FROM TRACY MN TO MADISON SD...OR FARTHER SOUTH EXTENDING ALONG A LINE FROM VERMILLION SD TO SPENCER IA. RATHER THAN FOCUS WHICH AREAS MAY RECEIVE 3 OR EVEN 4+ INCHES RAIN...BETTER TO PLAN FOR THE POTENTIAL OF SIGNIFICANT RAINFALL...2 OR MORE INCHES...ANYWHERE EAST OF THE JAMES RIVER. AT THIS TIME DID NOT ISSUE A FLASH FLOOD OR FLOOD WATCH AS THE EVENT IS STILL 24 H AWAY WITH THERE STILL REMAINS THE ISSUE OF EXACTLY WHERE IN THE FORECAST AREA RAINFALL WILL BE HEAVIEST. THE OTHER CONCERN IS THE POTENTIAL FOR SEVERE WEATHER. AT THIS POINT...THE ONLY RISK IS REALLY FOCUSED FROM SIOUX CITY TO STORM LAKE AND EVEN THAT IS VERY CONDITIONAL. IT IS LIKELY CONVECTION LATE TONIGHT AND THURSDAY MORNING WILL PREVENT THE WARM FRONT FROM MAKING IT INTO NORTHWEST IOWA AND INSTEAD WILL STAY CLOSER TO I80 AS SHOWN BY THE NAM AND ECMWF. HOWEVER...SHOULD THE WARM FRONT BE ABLE TO REACH SUX OR SLB...MODEL SOUNDINGS SHOW 0-6 KM BULK SHEAR IN THE WARM SECTOR IS ALMOST 40 KTS WITH 0-1 KM BULK SHEAR POSSIBILITY EXCEEDING 20 KTS. THIS WOULD MEAN THE POTENTIAL FOR SUPERCELLS WITH HAIL. BUT THIS REALLY REQUIRES A BREAK IN RAINFALL AND A LITTLE CLEARING WHICH WOULD INCREASE THE MLCAPES ABOVE 1000 J/KG. WHILE THE EXPECTATION IS THAT MOST OF THE SEVERE WEATHER WILL REMAIN SOUTH OF SIOUX CITY AND STORM LAKE DUE TO CLOUD COVER AND RAIN...SHOULD THE SYSTEM CONTINUE TO SHIFT NORTH...THE SEVERE WEATHER RISK WOULD INCREASE IN PARTS OF NW IA. THE HEAVY RAIN WILL MOVE EAST OF THE AREA THURSDAY EVENING ALTHOUGH LIGHT RAIN AND THUNDERSTORMS MAY CONTINUE INTO FRIDAY MORNING WITH A WEAK MID LEVEL BOUNDARY EXTENDING WESTWARD FROM THE LOW CENTER. EXCEPT FOR POTENTIAL CU DEVELOPMENT...FRIDAY AFTERNOON LOOKS DRY WITH HIGHS BACK INTO THE 70S. ON FRIDAY NIGHT...HIGH PRESSURE WILL MOVE OVER RESULTING IN LIGHT WINDS. WITH NEAR SATURATED GROUNDS AND CLEAR SKIES POSSIBLE NORTH OF I90...FOG IS POSSIBLE ALTHOUGH DID NOT INCLUDE IN THE FORECAST AT THIS TIME. CLOUDS AND MOISTURE WITH THE NEXT UPPER LEVEL WAVE MOVING TOWARD IOWA HAS SLOWED AND THEREFORE REMOVED POPS FOR LATER FRIDAY NIGHT. LOWS FRIDAY NIGHT WILL BE IN THE 50S. WITH THE SIGNIFICANT RAINFALL EXPECT THURSDAY AND THURSDAY NIGHT...BASICALLY KEPT THE INITIALIZED FORECAST WHICH KEEPS LOW CHANCES OF THUNDERSTORMS ACROSS THE AREA THROUGH TUESDAY. TEMPERATURES WILL BE NEAR NORMAL THIS WEEKEND AND WARM BACK INTO THE 80S BY TUESDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 627 AM CDT WED JUN 10 2015 PREDOMINANT VFR CONDITIONS ARE EXPECTED THROUGH THE BULK OF THE TAF PERIOD. AFTER 00Z THIS EVENING...SCATTERED THUNDERSTORMS WILL MOVE INTO THE MISSOURI VALLEY AND BECOME WIDESPREAD AFTER MIDNIGHT. THE EXACT TIMING OF THUNDERSTORMS IS TRICKY...BUT IT LOOKS LIKE THE BEST POTENTIAL WILL BE AROUND 06Z TO 12Z AT THE TAF SITES. TEMPORARY MVFR CONDITIONS CAN BE EXPECTED IN HEAVIER RAINFALL. MODELS DO SUGGEST THAT MORE WIDESPREAD MVFR CEILINGS WILL DEVELOP LATE IN THE TAF PERIOD NEAR THE MISSOURI VALLEY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...SCHUMACHER AVIATION...
Hazardous weather outlook, Jun 10, 4:37 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 437 AM CDT WED JUN 10 2015 IAZ031-032-NEZ014-110945- WOODBURY-IDA-DAKOTA- 437 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND CONTINUE THROUGH THE NIGHT. AN ISOLATED STORM MAY PRODUCE QUARTER SIZE AND WIND GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. THESE STORMS MAY PRODUCE HEAVY RAINFALL THAT MAY RESULT IN FLASH FLOODING THROUGH THURSDAY EVENING. THERE IS ALSO THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND THURSDAY EVENING. THE PRIMARY THREAT FROM THESE STORMS WOULD BE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ062-067- 110945- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- MINNEHAHA-LINCOLN SD- 437 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY EVENING. HEAVY RAIN...WITH THE POTENTIAL FOR FLASH FLOODING...IS POSSIBLE WITH THESE STORMS. IN ADDITION...EXCESSIVE RAINFALL MAY RESULT IN RISES ON LOCAL RIVERS AND STREAMS LATER THURSDAY AFTERNOON AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ071-072-SDZ038>040-052>056-058>061-065-066-110945- LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN- MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-HUTCHINSON-TURNER- 437 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE JAMES RIVER LATE THIS AFTERNOON AND SPREAD EAST INTO SOUTHWEST MINNESOTA AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THURSDAY EVENING...ESPECIALLY ACROSS SOUTHWEST MINNESOTA. A FEW STORMS MAY CONTAIN HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NEZ013-SDZ050-057-063-064-068>071-110945- DIXON-GREGORY-BRULE-CHARLES MIX-DOUGLAS-BON HOMME-YANKTON-CLAY SD- UNION- 437 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. AN ISOLATED STORM MAY PRODUCE QUARTER SIZE HAIL AND WIND GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE DAY ON THURSDAY AND INTO THURSDAY EVENING EAST OF YANKTON. A FEW STORMS MAY PRODUCE HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SCHUMACHER
In the hours before
Local storm report, Jun 10, 11:17 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 AM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 8 NNE HENDRICKS 44.62N 96.35W
06/09/2015 M1.25 INCH LINCOLN MN PUBLIC
SWATH OF NEARLY TOTAL CROP DAMAGE FROM NEAR
SD STATE LINE TO NEAR ARCO, APPROXIMATELY 3
MILES WIDE.
&&
CHAPMANLocal storm report, Jun 10, 11:25 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 7 WNW PIPESTONE 44.05N 96.43W
06/09/2015 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
DIME TO NICKEL HAIL
&&
CHAPMANLocal storm report, Jun 10, 11:57 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1157 AM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 3 SSW WARD 44.11N 96.48W
06/09/2015 E0.88 INCH MOODY SD TRAINED SPOTTER
&&
CHAPMANLocal storm report, Jun 10, 12:01 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1201 PM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 7 WNW PIPESTONE 44.05N 96.44W
06/09/2015 E1.00 INCH PIPESTONE MN PUBLIC
&&
CHAPMANLocal storm report, Jun 10, 12:08 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1208 PM CDT WED JUN 10 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 8 NNE HENDRICKS 44.62N 96.35W
06/09/2015 M1.25 INCH LINCOLN MN PUBLIC
SWATH OF NEARLY TOTAL CROP DAMAGE FROM NEAR
SD STATE LINE TO NEAR ARCO, APPROXIMATELY 3
MILES WIDE.
0605 PM HAIL 4 NNE CARTHAGE 44.22N 97.67W
06/09/2015 E1.00 INCH KINGSBURY SD TRAINED SPOTTER
0630 PM TSTM WND DMG CARTHAGE 44.17N 97.72W
06/09/2015 MINER SD TRAINED SPOTTER
TREES DOWN, BRANCHES DOWN, TELEPHONE POLES
DOWN
0641 PM TSTM WND GST 1 WNW LAKE BENTON 44.27N 96.32W
06/09/2015 M59 MPH LINCOLN MN MESONET
0657 PM HAIL 3 SSW WARD 44.11N 96.48W
06/09/2015 E0.88 INCH MOODY SD TRAINED SPOTTER
0705 PM HAIL 7 WNW PIPESTONE 44.05N 96.44W
06/09/2015 E1.00 INCH PIPESTONE MN PUBLIC
0705 PM TSTM WND GST LAKE WILSON 43.99N 95.95W
06/09/2015 E60 MPH MURRAY MN TRAINED SPOTTER
0706 PM HAIL 7 WNW PIPESTONE 44.05N 96.43W
06/09/2015 E0.88 INCH PIPESTONE MN TRAINED SPOTTER
DIME TO NICKEL HAIL
&&
NWS SIOUX FALLS SD
IRIS SYSTEMNearby
Flash Flood Watches in South Dakota, 2015Flash Flood Watches in Iowa, 2015Flash Flood Watches in Minnesota, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.